Alert archive / Oklahoma / Flash Flood Warnings in 1998
Flash Flood Warning 23, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 10, 1998, 7:20 PM CDT for Grant County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 10, 1998, 7:20 PM CDT (00:20 UTC)
- Expired
- Jun 10, 1998, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grant County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 376 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 110023
FFWOKC
OKC053-110300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
720 PM CDT WED JUN 10 1998
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN GRANT COUNTY IN NORTHWEST OKLAHOMA
* UNTIL 1000 PM CDT
* AT 720 PM CDT DOPPLER RADAR INDICATED AROUND 3 INCHES OF RAINFALL
NEAR SALT FORK. SEVERAL THUNDERSTORMS HAVE PASSED OVER THIS
AREA...WITH MORE THUNDERSTORMS APPROACHING FROM NORTHERN GARFIELD
COUNTY.
* LOCATIONS IN THE WARNING INCLUDE SALT FORK AND LAMONT
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED.
CHURCHILL
LAT...LON 3673 9747 3672 9761 3660 9782 3660 9747What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:00 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 10, 3:00 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CDT WED JUN 10 1998 CNVCTN INCRSG OVR NTX/SRN OK AHD OF MID LVL WV MOVG NWD. THIS FEATURE IS NOT PICKED UP BY MDLS. EXPCT PCPN TO OVRSPRD MUCH OF SRN AND CNTL ZNS THIS EVENING. ANOTHER SHTWV APCHG SWRN NM WL MOVE NE AND INCRS PCPN OUT W LATER ON TNGT. PREV PCPN OVR SRN OK AND TX PTN OF FA HAS RESULTED IN SATURATED GROUND...SO WL GO WITH A FLASH FLOOD WATCH FOR THOSE AREAS TNGT. WL SIDE WITH THE AVN AND ITS FASTER MVMT OF SHTWV...WHICH SHUD MOVE NE OF AREA THU AFTN. BLV THAT AVN/NGM ARE TOO DEEP WITH SFC LOW OVR CNTL PLNS ON THU...SO WL FOLLOW ETA SFC FEATURES WHICH KEEPS SFC TROF FURTHER W. RESIDUAL MSTR AND ANY LO CLDS MAY HAMPER INSOLATION EARLY...BUT EXPCT ENUF BREAKS IN CLDS DURG AFTN FOR TEMPS TO REACH MOS VALUES. NOT TOO MUCH CHG IN THE OVERALL PATERN THRU 48 HRS...AND CONFIDENCE IN MDL DEPICTIONS NOT EXTREMELY HIGH. THU NGT AND FRI SHUD BE A RELATIVE LULL IN PCPN...SO WL KEEP POPS IN THE SLGT CHC CATEGORY. AVN BRINGS MAIN UPR TROF OUT TO THE 4-CORNERS AREA BY BEGINNING OF DAY SAT...SO WL INCRS POPS FRI NGT AND SAT. ..04.. GAG 66/90/62/94 4222 PNC 73/89/68/90 4322 HBR 69/92/67/95 67222 SPS 70/93/69/96 +222 OKC 71/87/69/92 7322 DUA 74/89/71/91 +322 .OKC... OK...FLASH FLOOD WATCH TNGT ZNS 37>48..50>52. TX...FALSH FLOOD WATCH TNGT ZNS 84>90.
In the hours before
Local storm report, Jun 10, 3:42 PM CDT, 3 hours 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
342 PM CDT WED JUN 10 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM ADA OK WIND DAMAGE
06/10/98 PONTOTOC FEW TREES BLOWN DOWN IN
ADA.
TLLocal storm report, Jun 10, 3:42 PM CDT, 3 hours 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
342 PM CDT WED JUN 10 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM ADA OK WIND DAMAGE
06/10/98 PONTOTOC FEW TREES BLOWN DOWN IN
ADA.
TLLocal storm report, Jun 10, 3:50 PM CDT, 3 hours 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT WED JUN 10 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM BOWLEGS OK 60 MPH WIND GUST
06/10/98 SEMINOLE
TLLocal storm report, Jun 10, 3:50 PM CDT, 3 hours 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT WED JUN 10 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM BOWLEGS OK 60 MPH WIND GUST
06/10/98 SEMINOLE
TLLocal storm report, Jun 10, 6:32 PM CDT, 48 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT WED JUN 10 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM ENID OK 70 MPH WIND GUST
06/10/98 GARFIELD 60 TO 70 MPH WINDS REPORTED
IN ENID BY HAM RADIO
SPOTTER
TLLocal storm report, Jun 10, 6:32 PM CDT, 48 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT WED JUN 10 1998
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM ENID OK 70 MPH WIND GUST
06/10/98 GARFIELD 60 TO 70 MPH WINDS REPORTED
IN ENID BY HAM RADIO
SPOTTER
TLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:04 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 26 min |
| Jun 11, 1:41 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 19 min |
| Jun 11, 2:36 AM CDT | Severe Thunderstorm Warning | OUN | Johnston, Pontotoc | 34 min |
Nearby
Flash Flood Warnings in Oklahoma, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.